MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Codes Stretched (1601); Material Split, Cut or Torn (4008); Sharp Edges (4013)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information have been unsuccessful.Attempts to obtain the patient information were made via email.The implant or explant dates are not applicable to this device.Concomitant medical devices: microcatheter: medtronic: launcher 6fr.Ebu3.5.State/prefecture is (b)(6).Device evaluation anticipated, but not yet begun.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer¿s policy.It was reported during a planned therapeutic procedure, prior to reaching the lesion, the physician felt resistance, torque would not transmit to the tip and the manufacturer's device could not advance.Upon removal of the device the tip of the device was observed to be stretched but intact.There was no report of patient injury.Upon removal of another manufacturer's concomitant guide catheter (gc) device it was observed the tip of the gc was torn an estimated 2mm.The device was returned to the manufacturer for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This product problem is being submitted because the manufacturer¿s returned device had rough edges.There is a potential for harm if the malfunction were to recur.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise pertinent device analysis findings.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block h3: visual, microscopic inspection and functional testing were performed on the returned device.The distal coil was stretched and the core wire was broken and exposed.The exposed core wire was stretchered and still attached to the sensor housing.All parts of the device were present.Torque test could not be performed since the wire was damaged.The probable cause of the reported damage is excessive mechanical strain, as evidenced by the stretching of the distal coil and the separation of the core wire.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.H3 other text : placeholder.

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key9703577
Report Number2939520-2020-00004
Device Sequence Number13944183
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)220930(10)0301744832(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301744832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005